Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 19, 2007, 4:40 PM MDT for Mora County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 4:40 PM MDT (22:40 UTC)
- Expired
- May 19, 2007, 5:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 194 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 192241 SVRABQ NMC033-192330- /O.NEW.KABQ.SV.W.0030.070519T2240Z-070519T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL MORA COUNTY...OR ABOUT 13 MILES NORTH OF WAGON MOUND...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN MORA COUNTY INCLUDING INTERSTATE 25 AROUND 450 PM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445 $$ 23
2 follow-up statements
000 WWUS55 KABQ 192301 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT SAT MAY 19 2007 NMC033-192330- /O.CON.KABQ.SV.W.0030.000000T0000Z-070519T2330Z/ MORA- 501 PM MDT SAT MAY 19 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MORA COUNTY UNTIL 530 PM MDT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN MORA COUNTY...OR ABOUT 13 MILES NORTH OF WAGON MOUND...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN MORA COUNTY AROUND 520 PM MDT... LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445 $$
000 WWUS55 KABQ 192315 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 PM MDT SAT MAY 19 2007 NMC033-192325- /O.CAN.KABQ.SV.W.0030.000000T0000Z-070519T2330Z/ MORA- 515 PM MDT SAT MAY 19 2007 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHEASTERN MORA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM OTHER THUNDERSTORMS. LAT...LON 3621 10480 3609 10477 3612 10442 3620 10445 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 19, 2:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT SAT MAY 19 2007 .DISCUSSION...RESIDUAL MOISTURE WILL OVER NEW MEXICO FOR THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WORK WEEK. ADDITIONAL MID LEVEL MOISTURE FROM A STORM COMPLEX OVER SOUTHERN NM THAT DISSIPATED OVERNIGHT HAS WORKED NORTHWARD OVER CENTRAL NM. VERY WEAK DISTURBANCES UNDER THE RIDGE WILL ADD INSTABILITY TO THE MIX. THIS MOISTURE WILL RECYCLE WITH SHOWER AND THUNDERSTORMS DEVELOPMENT OVER THE CENTRAL AND WESTERN MTNS THIS AFTERNOON AND THEN SPREAD OVER THE VALLEYS THIS EVENING. THE STORMS SHOULD ALSO SPREAD SLOWLY EAST OF THE CENTRAL MTNS OVER THE CENTRAL AND NORTHEAST HIGH PLAINS THIS EVENING. THE KEY WORD IS SLOW WITH SOUNDING PW VALUES REMAINING NEAR THE THREE QUARTER INCH RANGE AND SAT TOTAL PW VALUES NEAR ONE INCH... HEAVY RAINFALL FROM ANY STORM IS POSSIBLE AND WILL BE REFLECTED IN THE FORECAST. THE RIDGE STAYS IN PLACE ALONG WITH THE MOISTURE THROUGH MID DAY ON MONDAY WHEN AN UPPER LEVEL TROF OVER THE NORTHERN ROCKIES STARTS DIGGING SOUTH. THIS STORM SHOULD PUSH MUCH OF THE MOISTURE TO THE EAST AS WEST WINDS ALOFT INCREASE AND TRANSFER TO THE SFC. THE GRADIENT TIGHTENS THROUGH TUES AS THE TROF TRACKS TO THE CENTRAL ROCKIES. SOME LIMITED MOISTURE WILL BROUGHT WITH THE SYSTEM AND TRACK OVER THE NORTHERN TIER...MAINLY NORTHWEST AND NORTHERN MTNS. AN ASSOCIATED COLD FRONT WILL SLIDE DOWN THE EASTERN PLAINS AND PUSH WEST TO THE CENTRAL MTNS. EXPECT AN INCREASE IN MOISTURE AGAIN LATE WED AND THU AS THE LOW LEVEL EAST WINDS BRING MOISTURE BACK. ANOTHER LOBE BEHIND THE FIRST TROF IS SLATED TO TRACK OVER NORTHER NM LATE NEXT WEEK AND AGAIN PUSH MUCH OF THE MOISTURE TO THE EAST BEFORE A RIDGE SETS UP. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 83 49 83 / 30 20 5 0 GALLUP.......................... 45 77 39 78 / 40 20 5 0 GRANTS.......................... 46 78 42 79 / 40 20 10 5 GLENWOOD........................ 52 86 47 85 / 20 10 5 0 CHAMA........................... 39 73 37 70 / 40 30 20 5 LOS ALAMOS...................... 49 75 49 76 / 40 30 10 5 RED RIVER....................... 35 69 34 66 / 40 40 20 5 TAOS............................ 44 74 42 77 / 40 30 10 5 SANTA FE........................ 47 76 47 77 / 50 30 20 5 SANTA FE AIRPORT................ 49 78 48 80 / 50 30 10 5 ESPANOLA........................ 51 81 49 83 / 40 30 10 5 ALBUQUERQUE HEIGHTS............. 57 81 55 84 / 40 20 10 5 ALBUQUERQUE VALLEY.............. 56 83 54 84 / 40 20 10 5 ALBUQUERQUE FOOTHILLS........... 52 77 52 82 / 40 20 10 5 ALBUQUERQUE WEST MESA........... 54 82 53 86 / 40 20 10 5 SOCORRO......................... 53 84 51 87 / 30 20 5 5 SANDIA PARK/CEDAR CREST......... 45 74 45 75 / 50 20 10 5 MORIARTY/ESTANCIA............... 47 77 46 80 / 40 30 20 5 CARRIZOZO....................... 53 80 52 82 / 20 20 10 5 RUIDOSO......................... 46 72 45 75 / 30 30 10 5 RATON........................... 48 76 46 78 / 30 30 20 5 LAS VEGAS....................... 47 73 46 75 / 50 30 20 10 ROY............................. 50 74 50 75 / 40 30 20 5 CLAYTON......................... 55 80 53 81 / 10 20 20 10 SANTA ROSA...................... 54 81 53 84 / 30 20 20 5 TUCUMCARI....................... 58 83 58 85 / 20 20 10 5 FORT SUMNER..................... 57 81 57 84 / 20 20 10 5 CLOVIS.......................... 56 82 55 84 / 10 20 20 10 PORTALES........................ 56 83 56 84 / 10 20 20 10 ROSWELL......................... 58 84 58 89 / 10 20 30 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, May 19, 11:10 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MDT SAT MAY 19 2007 NMZ001>021-026-201200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1110 AM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SLOW AND ERRATICALLY MOVING SHOWERS AND THUNDERSTORMS WILL RESULT IN HEAVY RAINS WHICH MAY CAUSE AREAS OF LOCALIZED FLOODING. SOME AREAS WHICH MAY BE AFFECTED BY THE HEAVY RAINS INCLUDE LINCOLN COUNTY AND THE RUIDOSO AREA...AND LOCALES IN AND NEAR THE WESTERN AND CENTRAL MOUNTAIN CHAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING TO OBSERVE AND REPORT LOCALIZED FLOODING IN HEAVY RAINFALL. 99
In the hours before
Special weather statement, May 19, 4:07 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT SAT MAY 19 2007 NMZ005-007-192300- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 407 PM MDT SAT MAY 19 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX AND WESTER UNION COUNTIES... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 10 MILES NORTH OF FARLEY TO 6 MILES NORTHEAST OF SPRINGER. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND GLADSTONE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 23
Special weather statement, May 19, 4:12 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 412 PM MDT SAT MAY 19 2007 NMZ011-192315- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 412 PM MDT SAT MAY 19 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN SANTA FE...SOUTHWESTERN SAN MIGUEL AND NORTHERN TORRANCE COUNTIES... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTH OF CLINES CORNERS. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RIBERA...SAN MIGUEL AND SAN JOSE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 23
Special weather statement, May 19, 4:25 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 425 PM MDT SAT MAY 19 2007 NMZ005-192330- NORTHEAST HIGHLANDS- 425 PM MDT SAT MAY 19 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTH OF WAGON MOUND. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA COUNTY INCLUDING INTERSTATE 25.. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.